Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A brand-new horizon by switcing Zerit to Viread?
Jul 1, 2007

Hi dear phisician, I'm brazilian and I'm taking Stocrin ( since 2002 in replacement of Crixivan ) along with 3TC+D4T ( these both since 1998 ), due to side effects worsened my doctor is about to change this combo for a new one Stocrin/Tenofovir/3TC and she told me that maybe the fat I've lost by lipodistrophy might be replaced in a long term, the peripheral neuropathy halted and the blood parameters ( Triglicerides, Sugar and Cholesterol ) lessen to a quite normal rate. Should I expect such blessing into my life or it's not guaranteed? Is it true that this new combo is more likely to present bone related problems as Osteopenia in comparison with the previous with D4T? I'd like to thank you in advance and hope that my question might be answered. Best regards

Response from Dr. Pierone

Hello, and thanks for posting.

Switching from d4T (Zerit) to tenofovir (Viread) is quite reasonable and would be expected to lessen the chance that lipoatrophy will progress. Some patients also note improvement of the peripheral fat after the changeover. Another expected benefit would be an improvement in lipid levels, especially triglycerides. It is not clear if osteopenia (bone thinning) will be a greater problem with Viread, but the emerging data suggest that it will not be an issue.

Good luck!



Previous
When should I strart treatment?
Next
Starting Meds Before Current Reccomendations

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement